Alert archive / Florida / Coastal Flood Statements in 2012
Coastal Flood Statement 11, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 26, 2012, 3:54 PM EST for Monroe County, Florida. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2012, 3:54 PM EST (20:54 UTC)
- Expired
- Nov 26, 2012, 10:55 PM EST
- In force
- 7 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WHUS42 KKEY 262054 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 354 PM EST MON NOV 26 2012 FLZ076>078-271000- /O.NEW.KKEY.CF.S.0011.121126T2054Z-121127T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 354 PM EST MON NOV 26 2012 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...MINOR COASTAL FLOODING HAS BEEN REPORTED IN ISOLATED STREETS AND LOW-LYING AREAS OF THE FLORIDA KEYS. * TIMING...MINOR COASTAL FLOODING OF ISOLATED STREETS AND LOW-LYING AREAS IN THE FLORIDA KEYS IS POSSIBLE AGAIN TONIGHT...ESPECIALLY AROUND THE TIME OF HIGH TIDE BETWEEN 800 PM AND MIDNIGHT. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF LOWEST ELEVATION STREETS UP TO SIX INCHES IN DEPTH. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS MAY BE OVER-TOPPED AS WELL. PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE AT 305-295-1316 EXTENSION 3. $$ KASPER
1 follow-up statement
562 WHUS42 KKEY 270355 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1055 PM EST MON NOV 26 2012 FLZ076>078-270500- /O.CAN.KKEY.CF.S.0011.000000T0000Z-121127T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1055 PM EST MON NOV 26 2012 ...COASTAL FLOOD STATEMENT CANCELLED... THE COASTAL FLOOD STATEMENT...WHICH WAS IN EFFECT FOR MINOR COASTAL FLOODING ALONG THE ENTIRE KEYS ISLAND CHAIN HAS BEEN CANCELLED. TIDES ARE RECEDING AND MINIMAL COASTAL FLOODING ALONG THE ENTIRE KEYS ISLAND CHAIN IS NO LONGER EXPECTED OVERNIGHT. $$ FUTTERMAN
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 26, 3:47 PM EST, 7 minutes earlier.
Area forecast discussion, Nov 26, 3:47 PM EST, 7 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 347 PM EST MON NOV 26 2012 .DISCUSSION... AIR TEMPERATURES REACHED THE MID TO UPPER 70S IN MOST ISLAND COMMUNITIES THIS AFTERNOON WITH DEWPOINTS INCHING UP THROUGH THE LOWER 60S. THE FORECAST PACKAGE THIS AFTERNOON OFFERS FEW CHANGES FROM THAT ISSUED DURING THE MIDNIGHT SHIFT. THE BASIC WEATHER STORY REMAINS THE SAME...WITH SEASONABLE TEMPERATURES AND HUMIDITY... PARTLY CLOUDY SKIES...AND ONLY SLIGHT MEASURABLE RAIN CHANCES EXPECTED FOR THE NEXT SEVERAL DAYS. BREEZY CONDITIONS SHOULD SET IN BY WEDNESDAY NIGHT AS THE NEXT CONTINENTAL HIGH PRESSURE SYSTEM SLIPS OFF THE EASTERN SEABOARD AND BUILDS OVER THE WESTERN NORTH ATLANTIC. TIDES ARE RUNNING ABOUT A FOOT ABOVE PREDICTED WITH SPORADIC REPORTS OF MINOR COASTAL FLOODING BEING RECEIVED FROM LOW-LYING AREAS DURING THE LAST FEW DAYS. A COASTAL FLOOD STATEMENT WILL BE FORTHCOMING REGARDING THE HIGHER HIGH TIDE TONIGHT. && .MARINE... GENTLE TO MODERATE NORTHEAST TO EAST BREEZES WILL PREVAIL FOR THE NEXT FEW DAYS BEFORE A BUILDING HIGH PRESSURE SYSTEM RESULTS IN A PERIOD OF FRESH BREEZES DEVELOPING WEDNESDAY AND LASTING THROUGH AT LEAST SATURDAY. && .AVIATION... EXPECT VFR CONDITIONS AT THE MARATHON AND KEY WEST TERMINALS TONIGHT AND EARLY TUESDAY MORNING. FEW TO SCT CU WILL HAVE BASES AOA 3500 FEET. SURFACE WINDS WILL BE FROM THE NORTHEAST TO EAST NEAR 10 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 67 77 68 79 / - 10 10 10 MARATHON 67 78 68 79 / - 10 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....04 DATA COLLECTION.......BWC VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 26, 5:46 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 546 AM EST MON NOV 26 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-271100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 546 AM EST MON NOV 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH WEDNESDAY MORNING. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS WEDNESDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.